Alert archive / Minnesota / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

August 18, 2014Pope County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 18, 2014, 4:42 PM CDT for Pope County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2014, 4:42 PM CDT (21:42 UTC)
Expired
Aug 18, 2014, 5:45 PM CDT
In force
63 min
Issued by
NWS Twin Cities, MN

County Pope County, MN

The radar

The Minneapolis radar (KMPX), 173 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS83 KMPX 182142
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT MON AUG 18 2014

MNZ041-048-182245-
DOUGLAS-POPE-
442 PM CDT MON AUG 18 2014

...THUNDERSTORMS MOVING OVER SOUTHERN DOUGLAS AND INTO NORTHERN POPE 
COUNTIES THROUGH 545 PM CDT...

AT 439 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG 
THUNDERSTORM 10 MILES SOUTHWEST OF ALEXANDRIA. THIS STORM WAS MOVING 
EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HOLMES CITY.
  LOWRY.
  FORADA.
  LONG BEACH.
  GLENWOOD.
  WILLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4578 9514 4553 9514 4572 9564 4573 9565
      4588 9555
TIME...MOT...LOC 2141Z 292DEG 14KT 4578 9552

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 4:21 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 18, 4:21 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 PM CDT MON AUG 18 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 421 PM CDT MON AUG 18 2014

THERE ARE TWO AREAS OF CONVECTION WE ARE FOCUSED ON THIS AFTERNOON.
THE FIRST IS OVER WEST CENTRAL WISCONSIN IN THE VICINITY OF THE WARM
FRONT. ENOUGH INSTABILITY HAS DEVELOPED AND IS COMBINING WITH MODEST
SHEAR TO GENERATE SOME FEISTIER CELLS. WILL CONTINUE TO WATCH THESE
OVER THE NEXT SEVERAL HOURS AS THEY WILL LIKELY OCCASIONALLY PRODUCE
BORDERLINE SEVERE HAIL.

THE SECOND AREA OF CONCERN IS BACK TO THE WEST ALONG THE COLD FRONT
WHICH ALSO HAS SUPPORT UPSTAIRS FROM A HEALTHY MID LEVEL SHORTWAVE.
TEMPERATURES OVER WEST AND SOUTH CENTRAL MINNESOTA HAVE WARMED INTO
THE MID 80S...AND DEWPOINTS ARE IN THE 60S. THIS AREA IS THEREFORE
PRIMED FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON AND EVENING WITH
MIXED LAYER CAPES EXCEEDING 2000 J/KG AND THE ARRIVAL OF THE
AFOREMENTIONED SHORTWAVE/FRONT SUPPLYING THE NECESSARY
SHEAR/CONVERGENCE. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO
BECOME SEVERE...WITH THE THREATS BEING LARGE HAIL AND DAMAGING
WINDS. WILL ALSO NEED TO MONITOR THE POTENTIAL FOR FLOODING WHERE
THE STORMS TRACK OVER AREAS THAT RECEIVED EXCESSIVE RAINFALL OVER
THE LAST 24 HOURS.

THE TROUGH SHIFTS INTO WISCONSIN BY DAYBREAK TUESDAY. PLENTY OF
RESIDUAL MOISTURE AND LIGHT ENOUGH WINDS SHOULD BE CONDUCIVE TO FOG
DEVELOPMENT AGAIN TONIGHT. ARE NOT EXPECTING AS MUCH IN THE WAY OF
DENSE FOG AS WHAT OCCURRED THIS MORNING...GIVEN WINDS ARE A BIT
HIGHER AND FROM THE NORTHWEST.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER GENERALLY
EAST OF THE INTERSTATE 35 CORRIDOR ON TUESDAY...IN CLOSER PROXIMITY
TO THE TROUGH AND ASSOCIATED LIFT. TEMPERATURES WILL THEREFORE BE
COOLER OVER EAST CENTRAL MINNESOTA AND WISCONSIN...WHERE HIGHS ARE
EXPECTED TO TOP OUT IN THE 70S. LOWER 80S WILL BE POSSIBLE OVER
WEST/SOUTH CENTRAL MINNESOTA WHERE A BIT MORE SUN WILL BE
OBSERVED.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 421 PM CDT MON AUG 18 2014

IN THE WAKE OF THE SHORT TERM SYSTEM...SURFACE RIDGING WILL RETURN
WITH THE AXIS ALIGNED ACROSS ERN MN AND WRN WI. THE VERY WEAK
WIND FIELD UP TO ABOUT 800 MB WILL FACILITATE EFFICIENT
RADIATIONAL COOLING. IN ADDITION...TEMPERATURES WILL LIKELY FALL
BELOW THE CROSSOVER TEMP BY SEVERAL DEGREES SO FOG SHOULD BE
FAIRLY WIDESPREAD AND POSSIBLY DENSE UNDER THE RIDGE AXIS. FURTHER
SOUTH AND WEST...NAMELY WESTERN AND SOUTHERN MN...RETURN FLOW MAY
BEGIN LATE TUESDAY NIGHT WHICH MAY HAMPER SOME POTENTIAL FOR WIDESPREAD
FOG.

A WARM FRONT WILL LIFT NORTH ACROSS THE PLAINS WEDNESDAY AS
RIDGING BUILDS. A WIDE OPEN GULF OF MEXICO WILL ALLOW PW VALUES OF
2 INCHES TO ADVECT INTO THE REGION LATE WEDNESDAY AND WEDNESDAY
NIGHT. ISENTROPIC UPGLIDE AND A STRENGTHENING 40 TO 50 KT 850 MB
JET WILL BRING STRONG MOISTURE CONVERGENCE FOCUSED OVER ERN SODAK
AND WRN AND SRN MN WEDNESDAY EVENING. EML FROM THE PLAINS SHOULD
ALSO ENHANCE MUCAPE INTO THE 1000-2000 J/KG RANGE OVERNIGHT. IT IS
UNCLEAR ATTM WHETHER THE THUNDERSTORM DEVELOPMENT WEDNESDAY
AFTERNOON OVER ERN SODAK WILL EVOLVE INTO ONE MCS...MULTIPLE
MCS/S...OR A LARGE AREA OF RAIN WITH EMBEDDED THUNDER WEDNESDAY
NIGHT. MID LEVEL WINDS DO NOT APPEAR ALL THAT STRONG...SO A
FORWARD PROPAGATING MCS APPEARS SOMEWHAT UNLIKELY.
NEVERTHELESS...RAISED POPS TO CATEGORICAL OVER CENTRAL
MN...LIKELIES ELSEWHERE FOR INCREASING CONFIDENCE IN SPATIAL AND
TEMPORAL DETAILS OF THE COMPLEX(ES).

THE WARM FRONT SHOULD LIFT NORTH OF THE CWA THURSDAY...WITH THE
ONLY CAVEAT BEING HOW THE OVERNIGHT MCS MAY REINFORCE THE
PREFRONTAL COLD SECTOR. IF THE FRONT DOES MAKE IT
THROUGH...TEMPERATURES WILL BE QUITE WARM AS 925 MB TEMPS RISE
INTO THE MID 20S C. 90 DEGREE TEMPERATURES ARE POSSIBLE OVER SRN
AND ERN MN UNDER THE THERMAL RIDGING. HELD BACK A BIT THURSDAY
BASED ON UNCERTAINTY WITH THE WARM FRONT. CONFIDENCE INCREASES A
BIT WITH TEMPS AND DEW POINTS BY FRIDAY AS A SURFACE CYCLONE
DEVELOPS IN THE PLAINS AND RIDGING BUILDS TO THE EAST. BOUNDARY
LAYER TEMPS WARM A BIT MORE FROM THURSDAY AND IF ONE MIXES AS
FORECAST SOUNDINGS INDICATE...MID 90S WOULD OCCUR. THE QUESTION IS
AGAIN CLOUD COVER AND HOW QUICKLY THE CYCLONE PUSHES THE COLD
FRONT THROUGH. HEAT INDICES OF 95 TO 100 ARE CURRENTLY FORECAST
ACROSS SRN MN WITH DEW POINTS IN THE LOW TO MID 70S. THUNDERSTORM
CHANCES INCREASE AS THE FRONT APPROACHES FRIDAY NIGHT.

COLD FROPA LATE FRIDAY NIGHT OR SATURDAY WILL MARK THE BEGINNING
OF MUCH COOLER PATTERN INTO NEXT WEEK. 850 MB AND 925 MB TEMPS
DROP INTO THE RANGE SUPPORTING HIGHS ONLY IN THE 60S BY MONDAY.
THE FRONT WILL STALL OVER THE CENTRAL PLAINS AND THE UNUSUALLY
TIGHT BAROCLINICITY FOR THIS TIME OF YEAR COULD SPAWN ADDITIONAL
SYSTEMS. CLOUDS AND RAIN NORTH OF THE BOUNDARY WOULD BRING EVEN
COOLER TEMPERATURES THAN CURRENTLY FORECAST...WHICH ARE BASED ON
FULL OR PARTIAL SUNSHINE AND COMPLETE MIXING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1253 PM CDT MON AUG 18 2014

SITES WILL EXPERIENCE A BRIEF BREAK FROM THE PRECIP AND LOW CLOUDS EARLY
THIS AFTERNOON. THE NEXT SPOKE OF ENERGY WILL SURGE INTO THE AREA
ATTENDANT WITH DAYTIME PEAK HEATING...SO EXPECT SHRA/TS TO
REDEVELOP AROUND 19Z AND EXPAND EASTWARD ACROSS THE AREA UNTIL
EARLY EVE. SHOULD SEE ACTIVITY DIMINISH BY 03Z...WITH THE MAIN
CONCERN BEING FOG AND STRATUS AGAIN. WINDS WILL BE A LITTLE
STRONGER THAN LAST NIGHT AND FROM THE NORTHWEST...SO DO NOT EXPECT
FOG TO GET QUITE AS DENSE AS IT DID. DO HOWEVER STILL EXPECT
IFR/LIFR CIGS/VSBYS TO DEVELOP AND PERSIST THROUGH MUCH OF TUESDAY
MORNING. A FEW SHOWERS MAY DEVELOP AGAIN BY TUESDAY
AFTERNOON...ESPECIALLY OVER WEST CENTRAL WI. SOUTHWEST WINDS
PREVAIL TODAY...THEN SHIFT TO THE NORTHWEST TONIGHT INTO TOMORROW.

KMSP...
ONLY A FEW CU/STRATOCU CLOUDS TO START THE PERIOD...WITH TS/MVFR
CHANCES RETURNING AFTER 22Z. SHOULD SEE ANY SCATTERED SHRA END BY
03Z...WITH MVFR VSBYS AND FOG POSSIBLE AGAIN OVERNIGHT INTO
TUESDAY MORNING. ALSO EXPECT A LOW-END MVFR OR EVEN IFR CIG TO
PERSIST TUESDAY MORNING...WITH SOME IMPROVEMENT/SCATTERING DURING
THE AFTERNOON.

/OUTLOOK FOR KMSP/
WED...VFR. WIND E 5-10 KTS.
THU...VFR. CHC MVFR WITH TSRA. WINDS SE 5-10 KTS BECMG SW.
FRI...VFR. CHC MVFR WITH TSRA. WINDS NE 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...LS
LONG TERM...BORGHOFF
AVIATION...LS
Hazardous weather outlook, Aug 18, 1:13 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
113 PM CDT MON AUG 18 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
113 PM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET. A FEW STORMS COULD
PRODUCE LARGE HAIL AND STRONG WIND GUSTS...GENERALLY EAST OF A
FAIRMONT TO MANKATO TO MINNEAPOLIS LINE...EASTWARD TOWARD EAU
CLAIRE WISCONSIN. SOME THUNDERSTORMS MAY ALSO CONTAIN HEAVY RAIN.

FOG IS EXPECTED TO DEVELOP AGAIN TONIGHT. PATCHY VISIBILITY
REDUCTIONS UNDER ONE HALF MILE ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH
THE WEEKEND. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON
AND EVENING OVER PARTS OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN.

In the hours before

Special weather statement, Aug 18, 1:43 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
143 PM CDT MON AUG 18 2014

WIZ015-016-023>025-027-181915-
BARRON-CHIPPEWA-DUNN-PIERCE-RUSK-ST. CROIX-
143 PM CDT MON AUG 18 2014

...HEAVY RAIN DEVELOPING OVER BARRON...CHIPPEWA...DUNN...PIERCE...
RUSK AND ST. CROIX COUNTIES THROUGH 215 PM CDT...

AT 142 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPOONER TO BARRON...
MENOMONIE...TO JUST NORTH OF DURAND.
THESE STORMS WERE MOVING EAST AT 25 MPH.

PEA SIZE AND HAIL HEAVY DOWNPOURS ARE EXPECTED WITH IS EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ELMWOOD.
  SUMNER.
  MIKANA.
  SAND CREEK.
  MENOMONIE AIRPORT.
  HOFFMAN HILLS REC AREA.

LAT...LON 4526 9131 4470 9180 4470 9234 4526 9185
      4565 9178 4564 9124
TIME...MOT...LOC 1841Z 270DEG 21KT 4585 9162 4526 9172
          4478 9215

CARLYON
Local storm report, Aug 18, 1:52 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       2 E ASBURY              44.94N 95.52W
08/17/2014  E4.50 INCH       CHIPPEWA           MN   PUBLIC

0600 PM     HEAVY RAIN       3 W GLENWOOD            45.66N 95.44W
08/17/2014  M2.74 INCH       POPE               MN   CO-OP OBSERVER

1000 PM     FLASH FLOOD      CASTLE ROCK             44.56N 93.19W
08/17/2014                   DAKOTA             MN   DEPT OF HIGHWAYS

            UNPAVED GRAVEL ROAD DAMAGE REPORTED BY A ROAD GRADER.

0600 AM     HEAVY RAIN       2 NNE JORDAN            44.71N 93.59W
08/18/2014  M2.10 INCH       SCOTT              MN   COCORAHS

0700 AM     HEAVY RAIN       NE ZUMBROTA             44.30N 92.67W
08/18/2014  M2.46 INCH       GOODHUE            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 SSW CANNON FALLS      44.47N 92.93W
08/18/2014  M2.03 INCH       GOODHUE            MN   MESONET

            LITTLE CANNON RIVER NEAR CANNON FALLS TIPPING BUCKET

0700 AM     HEAVY RAIN       1 N WELCH               44.58N 92.69W
08/18/2014  M3.10 INCH       GOODHUE            MN   TRAINED SPOTTER

0800 AM     HEAVY RAIN       2 NE CANNON FALLS       44.54N 92.87W
08/18/2014  M4.86 INCH       GOODHUE            MN   COCORAHS

0800 AM     HEAVY RAIN       2 SW CANNON FALLS       44.50N 92.93W
08/18/2014  M2.91 INCH       GOODHUE            MN   CO-OP OBSERVER

0800 AM     HEAVY RAIN       4 SE RED WING           44.54N 92.54W
08/18/2014  M2.68 INCH       GOODHUE            MN   COCORAHS

0800 AM     HEAVY RAIN       2 NNE ZUMBROTA          44.32N 92.66W
08/18/2014  M2.60 INCH       GOODHUE            MN   COCORAHS

0800 AM     HEAVY RAIN       4 W WASTEDO             44.41N 92.93W
08/18/2014  M2.19 INCH       GOODHUE            MN   MESONET

            LITTLE CANNON RIVER TIPPING BUCKET SOGN MN

&&

CARLYON
Local storm report, Aug 18, 2:30 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             MENOMONIE               44.89N 91.91W
08/18/2014  M0.88 INCH       DUNN               WI   TRAINED SPOTTER

            MULTIPLE REPORTS OF DIME TO NICKEL SIZED
            HAIL IN MENOMONIE. TIME WAS ESTIMATED AT
            2:20 PM.

&&

ADL
Special weather statement, Aug 18, 2:37 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 PM CDT MON AUG 18 2014

WIZ025-028-182030-
DUNN-EAU CLAIRE-
237 PM CDT MON AUG 18 2014

...THUNDERSTORMS MOVING OVER SOUTHEAST DUNN AND INTO NORTHWEST EAU
CLAIRE COUNTIES THROUGH 330 PM CDT...

AT 233 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF MENOMONIE. THIS STORM WAS MOVING
EAST AT 15 MPH. THIS STORM WILL BEGIN IMPACTING THE EAU CLAIRE AREA
AFTER 310 PM.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CARYVILLE.
  EAU CLAIRE.
  ALTOONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4466 9151 4477 9192 4489 9188 4487 9165
      4486 9165 4486 9151 4485 9137
TIME...MOT...LOC 1936Z 284DEG 14KT 4482 9177
Local storm report, Aug 18, 3:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 W EAU CLAIRE          44.82N 91.55W
08/18/2014  E1.00 INCH       EAU CLAIRE         WI   PUBLIC

            REPORTED IN UNION VIA TWITTER. ESTIMATED
            TIME.

&&

ADL
Special weather statement, Aug 18, 4:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT MON AUG 18 2014

MNZ041-048-182245-
DOUGLAS-POPE-
442 PM CDT MON AUG 18 2014

...THUNDERSTORMS MOVING OVER SOUTHERN DOUGLAS AND INTO NORTHERN POPE
COUNTIES THROUGH 545 PM CDT...

AT 439 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF ALEXANDRIA. THIS STORM WAS MOVING
EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HOLMES CITY.
  LOWRY.
  FORADA.
  LONG BEACH.
  GLENWOOD.
  WILLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4578 9514 4553 9514 4572 9564 4573 9565
      4588 9555
TIME...MOT...LOC 2141Z 292DEG 14KT 4578 9552

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:36 AM CDTSpecial Weather StatementMPXFreeborn54 min
Aug 18, 1:32 AM CDTDense Fog AdvisoryMPXBenton, Chippewa, Douglas, Kandiyohi, Lac qui Parle, Meeker and 9 more7 hr
Aug 18, 6:29 AM CDTSpecial Weather StatementMPXTodd46 min
Aug 18, 6:07 PM CDTSpecial Weather StatementMPXMartin38 min
Aug 18, 6:32 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin28 min
Aug 18, 6:35 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Waseca40 min
Aug 18, 6:56 PM CDTSevere Thunderstorm WarningMPXFaribault34 min
Aug 18, 11:49 AM CDTSpecial Weather StatementMPXPolk41 min
Aug 18, 12:38 PM CDTSpecial Weather StatementMPXBarron52 min
Aug 18, 12:57 PM CDTSpecial Weather StatementMPXDunn33 min
Aug 18, 1:14 PM CDTSpecial Weather StatementMPXDunn31 min
Aug 18, 1:43 PM CDTSpecial Weather StatementMPXDunn32 min
Aug 18, 2:00 PM CDTSevere Thunderstorm WarningMPXDunn30 min
Aug 18, 2:37 PM CDTSpecial Weather StatementMPXPepin53 min

Nearby

Special Weather Statements in Minnesota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.